Withdrawals And Stroke

5 Replies Updated



Conversation Starter

Annie Says:


I had spine surgery on 7/21. I had been taking 900 mgs daily for years. By 7/24 inadequate a hemorrhagic stroke. The hospital simply overlooked my need for neurontin. I had also bee on high doses of OxyContin and was medically supervised for 5 yrs. Then my dr decided to detox me day after surgery; hence I had no pain meds despite extensive spine repair involving my complete lumbar spine. The pain i endured destroyed my faith in god in the midst of this torture/ I realized I was having neurontin withdrawals that I believe caused the stroke. Is this a possibility?



Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

What other medications were you taking and what others were administered during the surgery and while hospitalized?

It isn't likely that withdrawals from the Neurontin caused a stroke.

Learn more Neurontin details here.

Do you smoke? Do you take Aspirin on a regular basis?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
done playin Says:

OMG! The Stress on you and your body from withdrawal and surgery,NOT THE TIME TO STOP OPIATES! I'm sure you took aspirin ! But i seriously don't think aspirin would stop the onset of stroke, seizures etc, from MAJOR OPIATE STOPPED COLD TURKEY, that's not anything any doctor, NORMAL doctor would do!

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Vmpalmerton Says:

I'll bet it's absolutely possible. Get an attorney.


REPLYSHAREREPORT
Was this helpful?     0     0  
4
Misha B Says:

Re: Vmpalmerton (# 3)

I must agree. Find an attorney who employs a forensic nurse. You'll want forensic medical experts to evaluate the issue fully. Do not be discouraged or think that you have no cause of action simply because an attorney rejects the case. An attorney evaluates the expected money to be made against the time involved to prosecute the claim.

Anti-seizure meds do lower the seizure threshold. This is one reason that patients always are told to discontinue gradually.

While we're on the subject, many of the dosages described in this forum are extreme. They may equal med mal. Consider looking further into the practice of high dosages and reporting the prescriber to your state board. It would be a public service to censure physicians practicing outside of the standard of care.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Jenn Says:
via mobile

Re: Verwon (# 1)

Yes, you can have a stroke during withdrawals. It's not from the drug, but the side effects of withdrawal such as vomiting, diarrhea, sweating. All of these can cause many imbalances in the body like electrolyte imbalances that if bad enough your body cannot conduct energy, eventually, your heart won't get the message to keep it's rhythm and will stop. Or the stress of dehydration on the kidneys. I suffered a stroke from a clot caused by an irregular heartbeat due to severe dehydration and kidney failure. Something that nobody ever mentions about withdrawals are the many other stresses that are put upon your body during a withdrawal from a drug. Factors that vary in each individual that may make it dangerous to kick cold turkey. So, always drink as much liquid as you can. I know it's hard to keep eating and drinking, but you must support your body during this very dangerous time or you might find yourself permanently disabled from a rough detox. The doctors never mention all the things that can go wrong when you're detoxing at home, especially if you take a high dose or have taken the drug for years. They never tell you to drink lots of liquids, take a multivitamin for important body functions and vitamin B for anxiety like they should. There are ways to make your detox more comfortable that any doctor should be able to give a patient vs just turning you away. Detoxing is scary and most docs just don't get it, but they should offer to write scripts for the nausea try Zyprexa, for diarrhea Immodium Extra works, for high blood pressure and rapid heartbeat ask for clonidine or prazosin, they are alpha/beta blockers that help calm the body and often used for mild PTSD.

If you're detoxing off of benzos you really need to go into the ER to see if they feel you are truly safe detoxing at home. Especially if you're on Xanax or one of the short action duration benzos. Very dangerous for some people to come off of. I was detoxing off a high level of benzos and opiates at home alone. To all of you out there, please have someone with you during your detox or at least check in on you and keep you stocked with liquids. Protein drinks are great and go down easier than food. Get vitamins if you don't usually take them, your body will need them. If you can get CBD from a dispensary it will take the edge off of the pain. Indicas are helpful, don't smoke Sativa's as they usually make the anxiety much worse. Cannabis lotions are really great after a hot bath for bone pain. All I am saying is that you can be in more control of your detox, if you HAVE to go through it, do it safely and try to find things to make it more bearable for you. These are just some tips from my many, many detoxes. Best of luck to you all and get through for you! Be the squeaky wheel, it's the one that gets the grease. Most docs are not looking out for you if they are putting you into detox with no reason. We do have rights as patients. Verify what your doc tells you, they can "misinform" all they like. I had one doc say that an antihistamine acted the same as a benzodiazepine!!!

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Subutex and Withdrawals
You don't have to be in withdrawal to take subutex. Been on it for 6 years. I always read this garbage from people t... 15 replies
Suboxone And Withdrawals
Hello slit has been two days since taking my OXY IR's. I started my suboxone like two mgs and it is wonderful. I don... 3 replies
Addiction and Withdrawals
I have been on 20mg of oxycontin and 10mg of oxycodone for pain and I had rotator cuff surgery 5 weeks ago. I thought I&... 2 replies
My husband is having withdrawals
My husband was in a major car accident a year ago that left him on Fentanyl. He started out on 125 ug and weaned himself... 7 replies
Oxycodone withdrawals and quitting
I take up to 3, 30 mg a day of oxycodone. I'm trying to stop but don't want to get sick. To start off, if I take... 3 replies
oxycodone and dilaudid withdrawals
I was wondering if anyone might help. I have been off my pain meds for 30 days now. I was taking about 320mg of oxycodon... 7 replies
Gabapentin and opiate withdrawals
Does gabapentin help at all with opiate withdrawals? Does it make it at all any more comfortable? ## It may help allevia... 4 replies
cymgen withdrawals- How long and what to do??
I have been on Cymbalta, then changed to the generic Cymgen (30mg) for 8 years. I decided after this amount of time to s... 1 reply
10yrs and quit - how long do the withdrawals last
I started taking methadone about 10yrs ago for pain. Started with 80mg a day and by the 2nd yr I was down to 40-50 mg a ... 3 replies
Contrave and Tramadol (horrific withdrawals)
I took one Contrave and my regular dosage of Tramadol and wound up in the ER with such horrific withdrawals I wanted to ... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 20 December 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA